Journal Article

Nucleoside Analogues and Mitochondrial Toxicity

Russell Fleischer, Debra Boxwell and Kenneth E. Sherman

in Clinical Infectious Diseases

Published on behalf of Infectious Diseases Society of America

Volume 38, issue 8, pages e79-e80
Published in print April 2004 | ISSN: 1058-4838
Published online April 2004 | e-ISSN: 1537-6591 | DOI: http://dx.doi.org/10.1086/383151
Nucleoside Analogues and Mitochondrial Toxicity

More Like This

Show all results sharing these subjects:

  • Infectious Diseases
  • Immunology
  • Public Health and Epidemiology
  • Microbiology

GO

Show Summary Details

Preview

An evaluation of the US Food and Drug Administration's Adverse Event Reporting System identified that patients coinfected with human immunodeficiency virus and chronic hepatitis C virus who were treated with a regimen of ribavirin and didanosine, with or without stavudine, were at increased risk for events associated with mitochondrial toxicity, including fatal hepatic failure, peripheral neuropathy, pancreatitis, and symptomatic hyperlactatemia/lactic acidosis. In response, the US product labels for didanosine and ribavirin have been revised to caution clinicians against coadministration of these drugs.

Journal Article.  1036 words.  Illustrated.

Subjects: Infectious Diseases ; Immunology ; Public Health and Epidemiology ; Microbiology

Full text: subscription required

How to subscribe Recommend to my Librarian

Users without a subscription are not able to see the full content. Please, subscribe or login to access all content.